Alert archive / Louisiana / Tornado Warnings in 2023
Tornado Warning 27, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Apr 6, 2023, 3:52 PM CDT for Cameron Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2023, 3:52 PM CDT (20:52 UTC)
- Expired
- Apr 6, 2023, 4:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted.
869
WFUS54 KLCH 062052
TORLCH
LAC023-062115-
/O.NEW.KLCH.TO.W.0027.230406T2052Z-230406T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
352 PM CDT Thu Apr 6 2023
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northeastern Cameron Parish in southwestern Louisiana...
* Until 415 PM CDT.
* At 352 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles south of Lowry, or 12 miles southwest of
Klondike, moving north at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Cameron Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2986 9277 3003 9272 3000 9262 2993 9261
2991 9261 2982 9270
TIME...MOT...LOC 2052Z 199DEG 18KT 2987 9271
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
143 follow-up statements
159
WWUS54 KLCH 062102 RRA
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
402 PM CDT Thu Apr 6 2023
LAC023-062115-
/O.CON.KLCH.TO.W.0027.000000T0000Z-230406T2115Z/
Cameron LA-
402 PM CDT Thu Apr 6 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
NORTHEASTERN CAMERON PARISH...
At 402 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Klondike, moving north at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Cameron Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2989 9276 3003 9272 3000 9262 2993 9261
2991 9261 2986 9269
TIME...MOT...LOC 2102Z 199DEG 18KT 2992 9269
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
14235
WWUS54 KLCH 062109
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
409 PM CDT Thu Apr 6 2023
LAC023-062115-
/O.CON.KLCH.TO.W.0027.000000T0000Z-230406T2115Z/
Cameron LA-
409 PM CDT Thu Apr 6 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
NORTHEASTERN CAMERON PARISH...
At 409 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Klondike, moving north at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Cameron Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2992 9274 3003 9272 3000 9262 2993 9261
2991 9261 2989 9265
TIME...MOT...LOC 2109Z 199DEG 18KT 2996 9268
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
14663
WWUS54 KLCH 062117
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
417 PM CDT Thu Apr 6 2023
LAC023-062125-
/O.EXP.KLCH.TO.W.0027.000000T0000Z-230406T2115Z/
Cameron LA-
417 PM CDT Thu Apr 6 2023
...THE TORNADO WARNING FOR NORTHEASTERN CAMERON PARISH HAS EXPIRED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
Remember, a Severe Thunderstorm Warning still remains in effect for
Eastern Cameron, Vermilon and Jefferson Davis until 430 PM.
LAT...LON 2992 9274 3003 9272 3000 9262 2993 9261
2991 9261 2989 9265
TIME...MOT...LOC 2115Z 199DEG 18KT 2999 9267
$$
14What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 1:23 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 6, 1:23 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 123 PM CDT Thu Apr 6 2023 ...New AVIATION... .MESOSCALE UPDATE FOR HEAVY RAIN/THUNDERSTORMS THIS AFTERNOON AND EVENING... Issued at 1142 AM CDT Thu Apr 6 2023 Overall the forecast remains largely on track. The biggest question to answer today is whether to expand the Flash/Flood Watch to include all of SETX. CAMs from 12 hrs ago and the most current runs have showed an increasingly wetter signal. The 12Z HRRR total qpf through tomorrow evening shows 5"-7" with localized 7"-10" of rain across SETX, which is backed up by the WRF NSSL. To further add support, the HREF PMM shows a bullseye of 3"-7" inches of rain, with HREF LPMM showing localized amounts of 7"-10+". Latest NBM guidance has also showed a noticeable bump in QPF, leading to increasing confidence of very heavy rain this evening through tomorrow. So that is the model world, what is the current mesoanalysis show? Well the meteorology makes sense on why/how those CAMs are showing high QPFs. The current frontal bndry has parked itself off Cameron Parish with the 925mb front inland over SETX. This front runs north to south and then turns east inland over Acadiana. A large pool of nearly untapped MLCAPE of 1000-1500 j/kg exists along/SE of the front. The mid/upper level flow pattern parallels the front with with diffluent flow aloft collocated with 1000-500hpa thickness diffluence, which is a signal for potential training/backbuilding once convection fires this evening. So at this time, it is becoming increasingly likely we extend the Flood Watch to include all of SETX based on CAMs and current trends. Another update regarding the heavy rain and possible flooding will be out this afternoon. && .SHORT TERM... (Today through Saturday night) Issued at 330 AM CDT Thu Apr 6 2023 Early morning surface analysis shows a stalled frontal boundary situated across the CWA from roughly Alexandria to Sabin Pass. Behind the front temps range from the upper 50s to mid 60s amid light northerly winds, while to its south temps are in the mid 70s with light southerly flow. Area radar shows fairly isolated convection ongoing this morning mainly along and north of the boundary, while further west of the CWA, widespread heavy precip is ongoing across eastern TX. This boundary should continue to slowly meander south and east today, eventually making its way through Acadiana this evening. As it does so, the next upper level disturbance will slide across the Ark-La-Tex and convection will increase in coverage and intensity, with widespread heavy rainfall expected by the afternoon. CAMs have been pretty consistent in developing scattered showers and storms over Acadiana/I-10 later this morning, with coverage then expanding north and west from there around the noon hour. By this afternoon, widespread showers and storms will likely be ongoing across most of the CWA, which may lead to some localized flooding especially across parts of the region that already saw a good bit of rain yesterday. Therefore, a Flood Watch continues for our SE TX counties north of I-10 as well as Vernon and Beauregard Parish. In additions, a Slight Risk (2 out of 4) for Excessive Rainfall is outlined for all of our SE TX counties as well as our CENLA and W LA parishes, while the remainder of the region is included in a Marginal Risk (1 out of 4). As the front meanders south and east today, winds will shift north and advect cooler air into the region. As a result, a large range of afternoon highs is expected with most of Acadiana warming into the upper 70s to low 80s, while further north highs will range from the upper 60s to low 70s. By this evening we may see a brief lull in convection however, showers and storms will begin to increase in coverage again overnight as the next disturbance tracks overhead. Overnight we may see a few embedded thunderstorms, but by early tomorrow it appears as if this next round of convection will transition to a more stratiform rain event that will persist well into the afternoon. Therefore, the entire region has been outlined in a Slight Risk for Excessive Rainfall on Friday, with widespread rainfall amounts of 1-2" expected to fall on already saturated ground. Combination of widespread convection and cooler air in the wake of the front will keep temps below average tomorrow, with highs expected to only warm into the low 60s across our northern zones and into the low 70s near the coast. As we head into the weekend we should finally begin to see an end to this extended period of rain. By early Sat, the stalled front will begin to slide a little further offshore, allowing convection to largely come to an end. A few scattered showers may linger through the first half of the day, mainly over Acadiana and near the coast, but by the afternoon we should be drying out area- wide. Therefore, a somewhat more seasonal afternoon should be in store, with highs warming into the upper 60s to low 70s. 17 && .LONG TERM... (Sunday through Thursday) Issued at 330 AM CDT Thu Apr 6 2023 The cold front will have moved farther south and east from the region by Easter Sunday. Drier weather is anticipated, however lingering moisture aloft is expected to keep conditions partly to mostly cloudy. Temperatures for Sunday will be near climo averages for the date. Early next week high pressure at the surface will linger across the southeast states including the northern gulf coast. Seasonable temperatures are anticipated along with a dry forecast. However by the middle of the coming week guidance is indicating an upper low may develop in the vicinity of the northern gulf coast. Depending on the proximity of the upper low, cloud cover may increase and potentially shower coverage. && .AVIATION... (18Z TAFS) Issued at 103 PM CDT Thu Apr 6 2023 Messy weather pattern will persist through the period with a quasi-stationary frontal boundary extending from near LFT southwest to just off the coast from Cameron then further offshore over the NW Gulf. The combination of the frontal boundary and intermittent disturbances aloft will result in increasing convection across the area through this evening and overnight, with frequent lightning, gusty winds and periods of heavy rainfall possible. Satellite imagery shows considerable mid and high clouds over the region, with SCT/BKN CU beneath these layers, yielding MVFR to VFR cigs. Cigs will lower to IFR and vsbys to at least MVFR (and occasionally lower in heavier SHRA) from west to east through late this afternoon into the evening, becoming prevailing through the remainder of the period. NE winds around 10 KT are expected north of the frontal boundary, with VRB or SE winds at the Acadiana terminals initially, becoming NE by this evening as the front sags further south. 24 && .MARINE... Issued at 330 AM CDT Thu Apr 6 2023 A slowly advancing frontal boundary will gradually make its way into the coastal waters today, where it will then stall through the end of the week before pushing away and dissipating over the weekend. Moderate easterly winds today will shift northeast to north tomorrow through the weekend as the boundary continues to meander south through the Gulf waters. In addition, this boundary will bring widespread showers and thunderstorms later today through Saturday as it remains stalled offshore. && .PRELIMINARY POINT TEMPS/POPS... AEX 69 53 59 54 / 70 90 90 70 LCH 77 58 66 57 / 80 80 90 70 LFT 83 64 72 61 / 70 70 90 80 BPT 77 59 68 57 / 70 90 90 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...Flood Watch through Saturday morning for LAZ027-030. TX...Flood Watch through Saturday morning for TXZ180-201-259>262. GM...None. && SHORT TERM...78 LONG TERM....05 AVIATION...24
Hazardous weather outlook, Apr 6, 3:35 AM CDT, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 335 AM CDT Thu Apr 6 2023 LAZ027-030-TXZ180-201-259>262-070845- Vernon-Beauregard-Tyler-Hardin-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 335 AM CDT Thu Apr 6 2023 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Isolated to scattered showers will begin to expand in coverage as we head towards sunrise. A Marginal Risk (level 1 out of 4) for excessive rainfall continues overnight for the entire region. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Showers and thunderstorms, some with heavy rainfall, will begin to increase in coverage later today, continuing into Saturday as a stalled boundary meanders nearby. A Marginal (level 1 out of 4) to Slight (level 2 out of 4) Risk for excessive rainfall that may lead to flooding has been outlined for the area by WPC for both today and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028-029-031>033-044-045-055-073-074-141>143-152>154-241>243- 252>254-TXZ515-516-615-616-070845- Rapides-Avoyelles-Allen-Evangeline-St. Landry-Lafayette- Upper St. Martin-Lower St. Martin-West Cameron-East Cameron- Northern Calcasieu-Northern Jefferson Davis-Northern Acadia- Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Lower Vermilion- Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange- Lower Jefferson-Southern Orange- 335 AM CDT Thu Apr 6 2023 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Tonight. Isolated showers will begin to expand in coverage as we head towards sunrise. A Marginal Risk (level 1 out of 4) for excessive rainfall continues overnight for mainly areas along and north of I-10. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms, some with heavy rainfall, will begin to increase in coverage later today, continuing into Saturday as a stalled boundary meanders nearby. A Marginal (level 1 out of 4) to Slight (level 2 out of 4) Risk for excessive rainfall that may lead to flooding has been outlined for the area by WPC for both today and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-436-450-452-455-470-472-475-070845- Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays- Atchafalaya and East Cote Blanche Bays- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 335 AM CDT Thu Apr 6 2023 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. No hazardous weather is expected overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A frontal boundary is expected to become stalled over the coastal waters later today, providing breezy offshore flow and numerous showers and thunderstorms Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:52 PM CDT | Special Weather Statement | LCH | Vernon | 23 min |
| Apr 6, 11:10 AM CDT | Special Marine Warning | LCH | 35 min | |
| Apr 6, 11:49 AM CDT | Special Marine Warning | LCH | 26 min | |
| Apr 6, 1:00 PM CDT | Special Marine Warning | LCH | 45 min | |
| Apr 6, 1:28 PM CDT | Special Marine Warning | LCH | 47 min | |
| Apr 6, 1:46 PM CDT | Special Marine Warning | LCH | 29 min | |
| Apr 6, 1:50 PM CDT | Special Marine Warning | LCH | 40 min | |
| Apr 6, 2:05 PM CDT | Special Marine Warning | LCH | 40 min | |
| Apr 6, 2:30 PM CDT | Special Marine Warning | LCH | 45 min | |
| Apr 6, 2:38 PM CDT | Special Marine Warning | LCH | 52 min | |
| Apr 6, 2:49 PM CDT | Special Marine Warning | LCH | 26 min | |
| Apr 6, 3:08 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 37 min |
| Apr 6, 3:10 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 35 min |
| Apr 6, 3:15 PM CDT | Special Marine Warning | LCH | 30 min | |
| Apr 6, 3:19 PM CDT | Small Craft Advisory | LCH | 19 hr | |
| Apr 6, 3:21 PM CDT | Special Marine Warning | LCH | 24 min | |
| Apr 6, 3:31 PM CDT | Tornado Warning | LCH | Cameron | 29 min |
| Apr 6, 3:36 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 24 min |
| Apr 6, 3:43 PM CDT | Special Marine Warning | LCH | 47 min | |
| Apr 6, 3:44 PM CDT | Special Marine Warning | LCH | 31 min | |
| Apr 6, 3:53 PM CDT | Severe Thunderstorm Warning | LCH | Cameron, Jefferson Davis, Vermilion | 37 min |
| Apr 6, 4:29 PM CDT | Special Weather Statement | LCH | Acadia | 31 min |
| Apr 6, 4:58 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Vermilion | 32 min |
| Apr 6, 5:27 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Vermilion | 33 min |
| Apr 6, 5:36 PM CDT | Special Marine Warning | LCH | 24 min | |
| Apr 6, 5:40 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Martin, Vermilion | 50 min |
| Apr 6, 5:46 PM CDT | Tornado Warning | LCH | Lafayette | 29 min |
| Apr 6, 6:02 PM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 6, 6:17 PM CDT | Special Weather Statement | LCH | Cameron | 28 min |
| Apr 6, 6:47 PM CDT | Special Weather Statement | LCH | Cameron | 43 min |
| Apr 6, 6:52 PM CDT | Flash Flood Warning | LCH | Cameron | 5 hr |
| Apr 6, 6:59 PM CDT | Special Marine Warning | LCH | 61 min |
Nearby
Tornado Warnings in Louisiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.